In August of 2006 my girlfriends daughter passed away from HUS. The events occurred as such:
After experiencing diarhea for 3 days we took her to our local ER. The doctors on duty "looked" at her, commenting on the blood in her stool; yet no tests were run. His diagnosis was that a stomach virus was going around and to give her plenty of fluids. The next day we took her to her own peditrician, and he told us the same thing. It is now Saturday evening and she begins to vomit. We took her to the ER again and once again they told us it was normal with a stomach virus and not to worry. They also gave us Phenigran and told us to give it to her if she began vomiting. This time they gave her a popsicle and sent us home telling us she would be okay. In the morning she made no improvement and we took her to Childrens Hospital. In less than 40 minutes a single blood test told them she had ECOLI 0157:H7 and HUS. Being a very contagious disease we began having her sister tested daily. After nine days our little girl passed away. Her sister was admitted to Childrens the morning of the services with HUS. Our local hospital was testing her and told us she was fine. This time when it didn't seem right we went straight to Children's, and she spent eleven days in the hospital but made a full recovery. (our local hospital ran a test and we went straight to Childrens and their tests showed her kidneys were failing from the disease that our hospital couldnt see looking specifically for it)
We believe that the hospitals failure to run even the most basic of tests resulted in her condition advancing to cause her death. We are looking for research to back our position in an effort to force our local hospital to make changes to their "method" of doing business. Please help locate information so that her loss will not be in vain.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?